Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD Adults

The evil down days

Hi just recently been diagnosed I’m 43.  The past few weeks have been a roller coaster ride, manic, tears, some high days.  They’ve upped my ritalin only 15mg a day 150mg antidepressant.  I would really like people’s views on the depressive side of adhd and how they manage. Many thanks.  Helen uk

Replies

I have been struggling with severe depression for months and it was finally determined that my ADHD was the cause of the depression because my symptoms were driving me crazy.  Antidepressants alone were not working and I was started on Straterra.  I did not tolerate ritalin because of my blood pressure.  I’ve been on Straterra for about 6 weeks now and am gradually beginning to feel much more like myself again—better than I have felt in years.  They’ve taken me off of one of the antidepressant meds but I remain on Abilify.  I am in my late 50s and have been struggling with ADHD since early elementary school and am excited to think that I may be able to have it under control now after all this time.

Posted by LindaVB19 on Mar 14, 2014 at 3:28am

Good for you!  When I was finally diagnosed in my late 30s, I felt like a weight had been lifted off my chest.  I couldn’t sleep because my brain would never shut off & was always in overdrive.  It was like switching from am radio to fm!  I wish I knew in elementary school what I know now; it would have saved an awful lot of heartache.  Good luck to you.

Posted by ctm1 on Mar 14, 2014 at 5:54am

I have also recently been diagnosed.  I tried Adderall first and was getting headaches.  My doctor then switched me to Ritilin and that was the worst week of my life!  I cried over everything and pretty much non stop, hated my husband and refused to talk to him or sleep in the same room as him, and felt super depressed.  I quit taking it and felt 100% better the next day.  Ritilin was NOT for me, and it sounds like it’s not for you either.  I would try to be put on something different and see how your mood changes.

Keri

Posted by who_is_keri on Mar 17, 2014 at 10:17pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.